MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SYNERGY SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS SYNERGY SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227)
Date of Event 01/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not received for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a female patient implanted with an intraocular lens (iol) in (b)(6) 2022 is not tolerating the lens, patient provided experiencing "spiderweb" with the implant.Patient's visual acuity (va) is 20/25 with mild refractive error corrected.It was confirmed that 3 months post-implant, explant occurred.No concurrent vitrectomy and sutures were performed.The replacement lens was of a different model but same diopter power (model diu300, 19.0d).The patient could already tell the spiderweb/halo is gone post-operatively, even though patient still has edematous cornea.No further information was provided.

Brand Name
TECNIS SYNERGY SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14283574
Report Number3012236936-2022-01160
Device Sequence Number1519107
Product Code MFK
UDI-Device Identifier05050474752429
UDI-Public(01)05050474752429(17)240816
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/16/2024
Device Model NumberDFW300
Device Catalogue NumberDFW300U190
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2022
Initial Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale